Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2017, Article ID 7861857, 5 pages
https://doi.org/10.1155/2017/7861857
Case Report

A Mysterious DRESS Case: Autoimmune Enteropathy Associated with DRESS Syndrome

1Division of Gastroenterology and Hepatology, Mayo Clinic, Scottsdale, AZ, USA
2Department of Laboratory Medicine and Pathology, Mayo Clinic, Scottsdale, AZ, USA

Correspondence should be addressed to Abimbola Adike; ude.oyam@alobmiba.ekida

Received 5 September 2017; Accepted 26 October 2017; Published 26 November 2017

Academic Editor: Hirotada Akiho

Copyright © 2017 Abimbola Adike et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a rare but potentially life-threatening cutaneous hypersensitivity reaction characterized by extensive mucocutaneous eruption, fever, hematologic abnormalities, and extensive organ involvement. Here, we present a case of a young woman with DRESS syndrome following exposure to vancomycin with renal, cutaneous, and gastrointestinal involvement. To the best of our knowledge, this is the first case description in the literature of DRESS of the gastrointestinal tract with autoimmune enteropathy.